Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the degree of convergence of extremal polynomials and other extremal functions


Authors: J. L. Walsh and A. Sinclair
Journal: Trans. Amer. Math. Soc. 115 (1965), 145-160
MSC: Primary 30.70
DOI: https://doi.org/10.1090/S0002-9947-1965-0199419-X
MathSciNet review: 0199419
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] L. V. Ahlfors, Variational methods in function theory, Lecture notes, Harvard University, Cambridge, Mass., 1953.
  • [1a] S. J. Alper, Approximation of analytic functions in the mean over a region, Dokl. Akad. Nauk SSSR 136 (1961), 265-268; English transl., Soviet Math. Dokl. 2 (1961), 36-39. MR 0116100 (22:6895)
  • [2] L. Bieberbach, Zur Theorie und Praxis der konformen Abbildung, Rend. Circ. Mat. Palermo 38 (1914), 98-118.
  • [3] J. A. Clarkson, Uniformly convex spaces, Trans. Amer. Math. Soc. 40 (1936), 396-414. MR 1501880
  • [4] J. L. Doob, A minimum problem in the theory of analytic functions, Duke Math. J. 8 (1941), 413-424. MR 0004885 (3:76b)
  • [5] O. J. Farrell, On approximation to an analytic function by polynomials, Bull. Amer. Math. Soc. 40 (1934), 908-914. MR 1562998
  • [5a] P. R. Garabedian, The classes $ {L_p}$ and conformal mapping, Trans. Amer. Math. Soc. 69 (1950), 392-415. MR 0039072 (12:492a)
  • [6] O. Hanner, On the uniform convexity of $ {L^p}$ and $ {l^p}$, Ark. Mat. 3 (1956), 239-244. MR 0077087 (17:987d)
  • [7] G. Julia, Leçons sur la représentation conforme des aires simplement connexes, Gauthierr-Villars, Paris, 1931.
  • [8] S. Kakeya, General mean modulus of analytic functions, Proc. Phys.-Math. Soc. Japan (3) 3 (1921), 48-58.
  • [9] M. Keldyš and M. Lavrentieff, Sur la représentation conforme, C. R. Acad. Sci. URSS 1 (1935), 87-88.
  • [9a] M. Keldyš, Sur l'approximation en moyenne quadratique des fonctions analytiques, Mat. Sb. (N. S.) 5 (47) (1939), 391-401. MR 0002591 (2:80b)
  • [10] A. J. Macintyre and W. W. Rogosinski, Extremum problems in the theory of analytic functions, Acta Math. 82 (1950), 275-325. MR 0036314 (12:89e)
  • [11] J. Penez, Approximation by boundary values of analytic functions, Proc. Nat. Acad. Sci. U. S. A. 40 (1954), 240-243. MR 0061163 (15:785a)
  • [12] F. Riesz and M. Riesz, Über die Randwerte einer analytischen Funktion, C. R. 4th Congr. Math. Scand., 1916, pp. 27-44, Uppsala, 1920.
  • [13] W. W. Rogosinski and H. S. Shapiro, On certain extremum problems for analytic functions, Acta Math. 90 (1953), 287-318. MR 0059354 (15:516a)
  • [14] P. C. Rosenbloom and S. E. Warschawski, A division problem for analytic functions, Seminars on analytic functions, Vol. 1, Institute for Advanced Study, Princeton, N. J., 1957.
  • [15] W. E. Sewell, Degree of approximation by polynomials in the complex domain, Annals of Mathematics Studies No. 9, Princeton Univ. Press, Princeton, N. J., 1942. MR 0007054 (4:78c)
  • [16] H. S. Shapiro, Applications of normed linear spaces to function-theoretic extremal problems, Lectures on functions of a complex variable, pp. 399-404, Univ. of Michigan Press, Ann Arbor, 1955. MR 0070718 (17:25f)
  • [17] V. Smirnoff, Sur les formules de Cauchy et de Green et quelques problèmes que s'y rattachent, Bull. Acad. Sci. USSR Ser. Math. 7 (1932), 337-371.
  • [18] A. Spitzbart, Approximation in the sense of least pth powers with a single auxiliary condition of interpolation, Bull. Amer. Math. Soc. 52 (1946), 338-346. MR 0015483 (7:425b)
  • [19] J. L. Walsh, Interpolation and approximation by rational functions in the complex domain, Amer. Math. Soc. Colloq. Publ. Vol. 20, 2nd ed., Amer. Math. Soc., Providence, R. I., 1956. MR 0218588 (36:1672b)
  • [20] -, Note on invariance of degree of polynomial and trigonometric approximation under change of independent variable, Proc. Nat. Acad. Sci. U. S. A. 45 (1959), 1528-1533. MR 0123869 (23:A1191)
  • [21] -, Note on least-square approximation to an analytic function by polynomials, as measured by a surface integral, Proc. Amer. Math. Soc. 10 (1959), 273-279. MR 0123725 (23:A1047)
  • [22] J. L. Walsh and H. G. Russell, Integrated continuity conditions and degree of approximation by polynomials or by bounded analytic functions, Trans. Amer. Math. Soc. 92 (1959), 355-370. MR 0108595 (21:7311)
  • [23] -, On simultaneous interpolation and approximation by functions analytic in a given region, Trans. Amer. Math. Soc. 69 (1950), 416-439. MR 0041212 (12:813d)
  • [24] J. L. Walsh, Degree of polynomial approximation to an analytic function as measured by a surface integral, Proc. Nat. Acad. Sci. U. S. A. 48 (1962), 26-32. MR 0132331 (24:A2176)
  • [25] A. C. Zaanen, Linear analysis, North-Holland, Amsterdam, 1953.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30.70

Retrieve articles in all journals with MSC: 30.70


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1965-0199419-X
Article copyright: © Copyright 1965 American Mathematical Society

American Mathematical Society